Scary episode yesterday - seratonin syndrome?

Hi everyone. So since my diagnosis 3 weeks ago Ive been trying to remain positive and take some proactive steps- joined a reformer Pilates studio, spoke to work, got some therapy sorted, saw a nutritionist etcetc. Was originally given amitriptyline by my consultant but was getting awful nightmares, more pain and disrupted sleep. GP suggested stopping and going onto citalopram instead- he knows I also take tramadol for the pain but the effect has been decreasing lately. So took 10 mg of citalopram on wed night and then 150 mg and tramadol yesterday - felt strange all day and by 6pm, had my first ever full blown anxiety attack- was totally panicked, heart racing, dizzy and faint. But interestingly, for the first time in about a year, had no pain at all....I read up about serotonin syndrome and am wondering if I had a mild episode of this? Clearly I can't take the two together (but surely my gp should have known this?) so am going to try and stick with the citalopram for the pain and ditch the tramadol (although not sure how easy this will be?). Does anyone have any experience of this? It was terrifying- like an out of body experience.

Hope you are all waking up to a beautiful day.

Cara x

2 Replies

oldestnewest
  • Hi.Carolbarry,

    I do not think that taking a chance on repeating what could be a dangerous side affect is advisable. I think That you should get in touch with your docter for advice before taking any more citalopram as it could be that alone that caused it.

    Hugs sue x

  • please see your gp, can I suggest you talk to a pharmacist about it meantime and mention any other med's you are taking.

    if you call 111 they will help advise you about taking or stopping the citalopram.

You may also like...